Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 60, NWS Pittsburgh, PA

April 27, 2011Garrett County, Maryland; Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 27, 2011, 11:47 PM EDT for Garrett County, Maryland; Preston County, Tucker County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 11:47 PM EDT (03:47 UTC)
Expired
Apr 28, 2011, 12:45 AM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Garrett County, MD, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 163 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS51 KPBZ 280347
SVRPBZ
MDC023-WVC077-093-280445-
/O.NEW.KPBZ.SV.W.0060.110428T0347Z-110428T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1147 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARRETT COUNTY IN WESTERN MARYLAND...
  TUCKER COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHEASTERN PRESTON COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 1245 AM EDT

* AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
  PLEASANT RUN...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PLEASANT RUN...       PARSONS...            DAVISVILLE...
  HAMBLETON...          SAINT GEORGE...       HENDRICKS...
  HANNAHSVILLE...       ELK...                LANEVILLE...
  CANAAN VALLEY STATE PARK...                 BLACKWATER FALLS...
  THOMAS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3897 7952 3904 7979 3908 7978 3912 7984
      3915 7985 3956 7928 3958 7901 3947 7906
      3942 7912 3934 7926 3929 7930 3929 7935
      3920 7947 3919 7947 3922 7935 3920 7929
      3910 7934 3908 7929 3906 7929 3896 7935
TIME...MOT...LOC 0347Z 241DEG 49KT 3899 7976

$$


15
2 follow-up statements
004 
WWUS51 KPBZ 280407
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1207 AM EDT THU APR 28 2011

MDC023-WVC077-093-280445-
/O.CON.KPBZ.SV.W.0060.000000T0000Z-110428T0445Z/
GARRETT MD-TUCKER WV-PRESTON WV-
1207 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR PRESTON...TUCKER AND GARRETT COUNTIES...

AT 1203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR PLEASANT VALE...
MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SAINT GEORGE...       PLEASANT RUN...       PARSONS...
  HENDRICKS...          HANNAHSVILLE...       HAMBLETON...
  ELK...                DAVISVILLE...         LANEVILLE...
  CANAAN VALLEY STATE PARK...                 BLACKWATER FALLS...
  THOMAS...

IN ADDITION TO DAMAGING WIND...CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 3897 7952 3904 7979 3908 7978 3912 7984
      3915 7985 3956 7928 3958 7901 3947 7906
      3942 7912 3934 7926 3929 7930 3929 7935
      3920 7947 3919 7947 3922 7935 3920 7929
      3910 7934 3908 7929 3906 7929 3896 7935
TIME...MOT...LOC 0406Z 241DEG 49KT 3919 7958

$$


15
790 
WWUS51 KPBZ 280428
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1228 AM EDT THU APR 28 2011

MDC023-WVC077-093-280445-
/O.CON.KPBZ.SV.W.0060.000000T0000Z-110428T0445Z/
GARRETT MD-TUCKER WV-PRESTON WV-
1228 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR PRESTON...TUCKER AND GARRETT COUNTIES...

AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GORTNER...MOVING 
NORTHEAST AT 50 MPH.  

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  THOMAS...             LANEVILLE...          GATZMER...
  ELK...                CATHEDRAL STATE PARK...
  CANAAN VALLEY STATE PARK...                 SILVER LAKE...
  BLACKWATER FALLS...   REDHOUSE...           OAKLAND...
  KEMPTON...            GORMAN...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 3898 7953 3926 7970 3956 7928 3958 7901
      3947 7906 3942 7912 3934 7926 3929 7930
      3929 7935 3928 7936 3928 7939 3920 7947
      3919 7947 3922 7935 3920 7929 3910 7934
      3908 7929 3906 7929 3896 7935
TIME...MOT...LOC 0428Z 234DEG 42KT 3938 7937

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:13 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 27, 10:13 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1013 PM EDT WED APR 27 2011

.SYNOPSIS...
MORE SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AS A STRONG
COLD FRONT MOVES ON THE UPPER OHIO VALLEY. SHOWERS WILL DIMINISH
ON THURSDAY AS THE FRONT MOVES EASTWARD AND COOL WEATHER WILL
FOLLOW ON FRIDAY. SUNNY AND MILD CONDITIONS MAY BE ANTICIPATED
WITH SATURDAY HIGH PRESSURE.

&&

.NEAR TERM /THROUGH THURSDAY/...
LOW PRESSURE MOVING NORTHEASTWARD ACROSS OHIO TONIGHT WILL DRAG A
COLD FRONT ACROSS THE REGION TOWARD DAYBREAK. SLIGHT SEVERE
THREAT WILL REMAIN UNTIL FRONT PASSES AND FLASH FLOODING IS
POSSIBLE IN REGIME OF TRAINING CELLS; THUS, FLASH FLOOD WATCH
REMAINS IN EFFECT.

PRESSURE SURGE WITH THE FRONT WILL BRING GUSTS TO NEAR 45 MPH ON
THURSDAY, AND AREA IS BEING MONITORED FOR A WIND ADVISORY. SHOWERS
WILL GRADUALLY DIMINISH BY THURSDAY AFTERNOON AND COLD ADVECTION
SHOULD HOLD LATE APRIL TEMPERATURES STEADY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH AXIS AND REINFORCING WIND SHIFT WILL SLIDE ACROSS
REGION THURSDAY NIGHT INTO FRIDAY WITH SCATTERED SHOWERS AND COOL
TEMPERATURES. DRY HIGH PRESSURE WILL BRING A MOSTLY SUNNY DAY
SATURDAY AS TEMPERATURES MODERATE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE ALONG THE NORTH CAROLINA OUTER BANKS WILL MOVE
OFFSHORE SATURDAY NIGHT...ALLOWING LOW PRESSURE OVER ONTARIO TO
ADVANCE TO THE EAST. A COLD FRONT WILL EXTEND SOUTH THROUGH THE
GREAT LAKES AND SOUTHWEST INTO THE CENTRAL PLAINS BY SUNDAY MORNING.
THIS FRONT WILL MAKE SLOW PROGRESS TO THE EAST DURING THE NEXT TWO
DAYS. MODEL FORECASTS LOOK A BIT SIMILAR TO THE PATTERN THAT
OCCURRED EARLIER THIS WEEK. SHOWALTER INDICES ONLY SHOW A
POSSIBILITY FOR THUNDERSTORMS ON MONDAY...SO HAVE KEPT THUNDER OUT
OF THE FORECAST EXCEPT FOR THAT DAY. WILL BEGIN TO DRY CONDITIONS
OUT ON WEDNESDAY...ALTHOUGH SOME ENSEMBLE MEMBERS CONTINUE TO KEEP
PRECIPITATION INTO THURSDAY. TEMPERATURES WILL BE SEASONABLE THROUGH
THE PERIOD WITH WIDESPREAD CLOUD COVER.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
WIDESPREAD RAIN AND REDUCED CONDITIONS ARE EXPECTED DURING THE
OVERNIGHT HOURS WITH THE ADVANCE AND PASSAGE OF A COLD FRONT. LOW
LEVEL WIND SHEAR WILL ALSO BE A CONCERN IN THE HOURS RIGHT AROUND
THE FRONTAL PASSAGE. LLWS WILL THEN COME TO AN END...BUT WIND
GUSTS WILL RETURN TO SPEEDS AROUND 30 KTS FOR THURSDAY MORNING.
RAIN WILL TAPER OFF TO SHOWERS ON THURSDAY...WITH RESTRICTIONS
STILL POSSIBLE.

ALTHOUGH THERE WILL BE PARTIAL CLEARING THURSDAY NIGHT INTO
FRIDAY...SOME STRATUS AND SHOWERS COULD PERSIST. HIGH PRESSURE WILL
BRING CLEAR WEATHER ON SATURDAY...WITH A COLD FRONT APPROACHING THE
AREA ON SUNDAY. THIS WILL BRING SHOWERS AND RESTRICTIONS SUNDAY
NIGHT INTO MONDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR OHZ039>041-
     048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR PAZ007-008-013-
     014-020-021-029-031.
     FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR PAZ009-015-016-
     022-023-073>076.
WV...FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR WVZ001>004-012-
     021-022.
     FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR WVZ023-041.

&&

15
Hazardous weather outlook, Apr 27, 5:48 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED APR 27 2011

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029-
031-WVZ001>004-012-021-022-282200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
548 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-015-016-022-023-073>076-WVZ023-041-282200-
GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
548 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE
PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND
LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 27, 5:49 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     HOMER CITY              40.54N  79.16W
04/26/2011                   INDIANA            PA   POP

            LARGE BRANCHES DOWN

0525 PM     TSTM WND DMG     STRONGSTOWN             40.55N  78.92W
04/26/2011                   INDIANA            PA   TRAINED SPOTTER

            TOP OF TREE BLOWN DOWN

0238 PM     NON-TSTM WND GST 2 SE NEW PHILADELPHIA   40.47N  81.42W
04/27/2011  M57 MPH          TUSCARAWAS         OH   ASOS

0350 PM     NON-TSTM WND DMG HERMITAGE               41.23N  80.44W
04/27/2011                   MERCER             PA   TRAINED SPOTTER

            TREES DOWN

0355 PM     NON-TSTM WND GST GREENVILLE              41.41N  80.38W
04/27/2011  M55 MPH          MERCER             PA   TRAINED SPOTTER

0405 PM     TSTM WND DMG     PLEASANTVILLE           41.59N  79.58W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON 3RD ST AND CEMETERY RD.

0405 PM     TSTM WND DMG     PRESIDENT               41.46N  79.56W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON WALNUT BEND RD

0405 PM     TSTM WND DMG     CRANBERRY               41.35N  79.72W
04/27/2011                   VENANGO            PA   EMERGENCY MNGR

            TREES DOWN ON ALLISON RD NEAR MORRISON PARK.

0450 PM     TSTM WND DMG     FALLS CREEK             41.15N  78.80W
04/27/2011                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON MAIN ST.

0450 PM     TSTM WND DMG     REYNOLDSVILLE           41.09N  78.89W
04/27/2011                   JEFFERSON          PA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON WAYNE RD IN WINSLOW TWP.

0450 PM     TSTM WND DMG     FALLS CREEK             41.15N  78.80W
04/27/2011                   JEFFERSON          PA   EMERGENCY MNGR

            PARTS OF ROOFS AND SIDINGS TORN OFF BUILDINGS.

&&

EVENT NUMBER PBZ1100679 PBZ1100681 PBZ1100683 PBZ1100684 PBZ1100685
PBZ1100686 PBZ1100687 PBZ1100688 PBZ1100689 PBZ1100690 PBZ1100691

NWS
Local storm report, Apr 27, 6:46 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
646 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND GST CANAL LEWISVILLE        40.30N  81.84W
04/27/2011  E50 MPH          COSHOCTON          OH   COUNTY OFFICIAL

            TREES DOWN

&&

EVENT NUMBER PBZ1100692

15
Special weather statement, Apr 27, 11:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1131 PM EDT WED APR 27 2011

MDZ001-PAZ076-WVZ022-023-041-280430-
FAYETTE RIDGES PA-GARRETT MD-MONONGALIA WV-PRESTON WV-TUCKER WV-
1131 PM EDT WED APR 27 2011

...SHOWERS AND THUNDERSTORMS WITH POSSIBLE WIND GUSTS...

SHOWERS AND THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...TUCKER...PRESTON...MONONGALIA AND FAYETTE
RIDGES...

AT 1126 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
MILES WEST OF FELLOWSVILLE TO 20 MILES SOUTHWEST OF PLEASANT RUN TO
38 MILES SOUTHWEST OF PLEASANT RUN...MOVING NORTHEAST AT 55 MPH.

THESE STORMS MAY GENERATE WIND GUSTS TO 50 MPH AND SOME SMALL HAIL
AS THEY CROSS THE RIDGES.  SOME STRENGTHENING TO SEVERE LEVELS IS
POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  GLADESVILLE...        NEWBURG...            FELLOWSVILLE...
  PLEASANT RUN...       SAINT GEORGE...       HANNAHSVILLE...
  TUNNELTON...          PARSONS...            DAVISVILLE...
  HAMBLETON...          ROWLESBURG...         HENDRICKS...

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3897 7952 3904 7979 3909 7979 3913 7985
      3922 7982 3930 7992 3944 7993 3983 7938
      3981 7935 3978 7939 3972 7939 3972 7924
      3939 7917 3920 7947 3919 7947 3922 7935
      3920 7929 3910 7934 3906 7929 3896 7936

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 11:31 PM EDTSpecial Weather StatementPBZGarrett59 min
Apr 28, 1:15 AM EDTSpecial Weather StatementPBZGarrett60 min
Apr 28, 5:22 AM EDTWind AdvisoryPBZBrooke, Hancock, Marshall, Ohio6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.